MAUDE Adverse Event Report: ETHICON INC. SILK SUTURE 30"(75CM) 0 BLK; SUTURE, NONABSORBABLE, SILK

ETHICON INC. SILK SUTURE 30"(75CM) 0 BLK; SUTURE, NONABSORBABLE, SILK
Model Number K834H
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 10/02/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).To date, the device has not been returned.If the product is returned for evaluation, any further information derived from the evaluation will be submitted in a supplemental 3500a form.
 
Event or Problem Description
It was reported that a patient underwent a cardiovascular procedure on (b)(6) 2019 and suture was used.It was reported that the suture broke when trying to perform the knotting.The surgeon used more threads than usual.There were no adverse patient consequences.
 
Additional Manufacturer Narrative
(b)(4).Date sent to the fda: 01/29/2020.A manufacturing record evaluation was performed for the finished device lot al8307, and no non-conformances were identified.Additional h3 investigation summary: it was reported breakage suture.One needle-suture piece of product code k834, lot al8307 was received for analysis.During the visual inspection of the opened sample, the swage and attachment area were noted to be as expected.However, marks on the body needle and the end of the suture piece cut that appears to be by the use of a surgical instrument could be observed.The other section of the suture was not returned for analysis.Additionally, a functional test was performed and the tensile strength force was above the minimum requirement.As with any device, care should be taken to avoid damage to the strand when handling.Avoid the crushing or crimping action of the surgical instruments, such as needle holders and forceps.The manufacturing records were reviewed, and the manufacturing/packaging criteria were met prior to the release of this batch.Due to condition of the opened sample, the assignable cause of performance breakage suture suggests an improper handling.Additional information was requested and the following was obtained: please provide the specific number of sutures that broke during this procedure.Customer confirmed there were 5 broken threads.Note: events reported in 2210968-2019-89406, 2210968-2019-89410, 2210968-2019-89414, 2210968-2019-89415 and 2210968-2020-00788.

Brand Name
SILK SUTURE 30"(75CM) 0 BLK
Common Device Name
SUTURE, NONABSORBABLE, SILK
Manufacturer (Section D)
ETHICON INC.
p.o. box 151, route 22 west
somerville NJ 08876
MDR Report Key9268744
Report Number2210968-2019-89414
Device Sequence Number2497904
Product Code GAP
UDI-Device Identifier10705031044418
UDI-Public10705031044418
Combination Product (Y/N)N
Initial Reporter CountryEC
PMA/510(K) Number
K946173
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 10/07/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device No Information
Device Expiration Date01/31/2024
Device Model NumberK834H
Device Catalogue NumberK834H
Device Lot NumberAL8307
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/09/2020
Initial Date Received by Manufacturer 10/07/2019
Supplement Date Received by Manufacturer01/09/2020
Initial Report FDA Received Date11/01/2019
Supplement Report FDA Received Date01/29/2020
Patient Sequence Number1